Has anyone taken adipex or phentermine? My doc just prescribed this to help me get a jump start on weight loss. Any side effects? Positives/Negatives? And mainly, did it work for you? Any info would greatly appreciated.
02-03-2006, 02:31 AM
I have not tried it but a lot of people will tell u that u should do it all natural which is in truth the hardest way and probably the most effective, long term, if u are committed enough and have enought willpower - who does.
I have personally been thinking about trying these and have done a bit of research on them. First, thing I hear is always have a doctor supervise u, but in truth once u notice any of the symptoms listed as dangerous reactions, u should stop taking them right away. U might also notice some minor ones which are fine for some but check them for urself to see if their fine for u. One thing I didn't like that was listed, in reliable websites, is stuff like hair loss can occur; no sudden effect from taking the pills ( which is possible but can be due to low dosage or personal issues), it can cause insomnia, and the fact that it can show up as an Amphetamine on drug test - may be significant career wise- (the chemical make up is similar but while not technically one it is one in nature and in my opinion it's one plain and simple, so take it if u like, as I may, but be very very careful).
From what i've read, it works by making u feel as if u are not hungry. U also need to know that these things, and i say this cause it's true, that they are addictive. Once, u get off them u could feel depressed and have such symptoms after getting off any thing that is addictive. Also, a lot of people who take them do gain weight back after stopping (which u will have to stop after a max of 3 months), so forming good nutrition and exercise habits and keeping them up throughtout and after are of vital importance. It seems more benefical to me to stay on them at most about a month to 6 weeks and get off them for a while, then go back on later after u made some decent lose without the pills, if u have to go back on. They are good to get u going though, cause they can give u a kick in energy, and since ur seeing results it may make u realize that losing weight is possible. Lastly, u can become tolerant to these things, some do so rather quick after a month, others take longer. Some lose significant weight quick throughout, others only the first week or two and then they lose more slowly at about 2 lbs a week thereafter.
Remember to check it out on sites like webmd and other such reliable sites to be very sure u know what u are taking into ur body.
So if u are using it as a mircale drug then don't take it cause it will fail u and u will only end up heavier and worse than u are now, that's the honest truth. If u are already working out and eating health right now, and tried a lot of stuff in the past to lose weight but that failed, then they can be very useful. If u are going to workout and eat healthier during, then they can still be valuable but without the diet and exercise throughtout its useless. Also don't forget since ur on them feeling less or no hunger seems easy but since u need to get off them it can get scary once u do, cause how will u do without them. That's why working out and eating healthy before getting on them is a lot better for your long term success. If u are not going to eat at all and/or eat healthy when taking them, and exercise, then u are settig urself up for failure plus worse than u were before results. The point is to have success after and so forth so try to set yourself up for a successful outcome and this has to take into account not only a year but many many years. Good Luck with ur program and meds.:carrot:
02-03-2006, 01:32 PM
Hi there, Yes, I am trying phetermine 30 mg. at the moment, started on Jan. 26th and have lost 4 lbs. this is along with excersize and WW help. The first 2 days I was very jittery and the first night I could not get a good sleep, but after this I went back to normal. I've heard 3 positive stories from friends, but you have to remember that this is not a miracle pill. I had hit a serious plateau with the WW diet, for 3 months straight without a single lb. to lose, no matter what I did, nothing helped, went to the docs. and had some lab work done and all was well, thank God, so doc. put me on this medication for 3 months only. Hope I keep losing, other than those 2 symptoms in the beginning all has been good.:D
02-06-2006, 03:26 PM
If you do a search, you'll find that we've had several threads on this topic - here are just a few...
Anyone use Diet Pills? (http://www.3fatchicks.com/forum/showthread.php?t=65419)
Questions about Diet Pills (http://www.3fatchicks.com/forum/showthread.php?t=59640)
Have you heard of Phentermine??? (http://www.3fatchicks.com/forum/showthread.php?t=52414)
Adipex vs. Meridia? (http://www.3fatchicks.com/forum/showthread.php?t=46031)
02-06-2006, 06:02 PM
As for the adipex vs meridia debate, I'd go with adipex. There have been request that meridia be taken of the market for a few years now and about questions over it affecting people in dangerous ways. It looks like it can hurt ur heart like Pen-Fen, combined, used to. Also, if u take the adipex u will most likely have to go off it after a shorter time thereby having to use diet and exercise to maintain any losses when on it and off it.
02-06-2006, 06:14 PM
Do you want an honest opinion? Skip the Adipex. My doctor put me on it to help me lose weight. (I have metabolic syndrome and its hard to get even ONE pound to budge!) I did lose on Adipex. Fifteen pounds the first month, four the next, and then NONE. I would cycle off it, and back on, and see a pound here or there, but nothing significant. I went off it about a year and a half ago, determined not to use it again after my daughter had some weird side effects. (double vision, racing heart...) I gained back almost all the weight I had lost on it even while keeping up the diet and exercise I was doing before. I wish I had NEVER taken it, as I think it has contributed to my already totally screwed up metabolic problems. It just costs so much, and I got very little results, and nothing permanent with it.
02-06-2006, 06:17 PM
I tried Phentermine once for a 1 month trial once. I only made it for 3 weeks. I was also exercising. I lost 11 pounds. Nothing that regular committed counting calories and exercising doesn't do for me. At first I found it pretty amazing that I was never hungry - got excited about that for a couple weeks and then something in my brain turned on and, oops, I remembered that I don't usually eat (or overeat) because I'm hungry. I eat when I'm bored, stressed, happy, sad...so it was NO answer for me long term.
I did feel like I was on speed. I did everything in high speed. And then I'd crash around 10 pm only to wake up in the middle of the night not being able to sleep. Wake up tired, take another pill, buzz around like crazy, crash again...you get the picture. I didn't like it. Just my experience. I haven't heard of too many happy customers to be honest with you. Be careful too. There are serious side effects.
02-13-2006, 05:51 PM
I have phentermine that I bought awhile ago and am debating trying it again. I need something to help me get an edge while I get my lifestyle changed.
I don't know if I will take it again... I don't like how I am on it. I am jittery, excited, and I can't sit still - which is a problem because I am a college student and need to sit and study for long periods.
Don't forget that phentermine is an amphetamine and is basically legal speed. I don't know if I like the thought of that either.
On the other hand, I am thinking of taking Meridia, which worked well for me in the past (but I didn't make the necessary lifestyle changes to maintain weight loss) and didn't feel the same side effects as with phentermine. My heart rate was increased and I had dry mouth but not the jittery side effects and sleeplessness.
Just remember that whatever pills you do take, you will have to change your lifestyle if you want to see lasting results. The pills do work for the short-term, but only you can do any good for the longterm.
02-14-2006, 01:42 AM
I went to my doctor frustrated about not losing weight. A year ago I lost almost 50 pounds on Weight Watchers, since then I had gained it all back plus some. My sister had gastric by-pass and is losing weight like crazy. Every time I try to start again- it doesn't seem to work.
This is my 4th week on Phen- I have lost 17 pounds- the first week I dropped 12! I go back to my doctor this week for follow-up. I know I can't be on this pill forever- but it sure helps knowing that I can lose weight, and that my scale will move down- (and isn't broke!)
Side effects... the second night I had restless sleep, I am a busy person so the speeding through the day isn't abnormal for me, I did notice the first week being extra quick to lose my temper- which usally doesn't happen to me. I have learned to not even take a sip of caffenie - other wise I feel like I have to go in a dark quiet room! (only one time have I made that mistake!)